Alert archive / Texas / Special Weather Statements in 2022
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 4, 2022, 2:21 AM CDT for Edwards County, Val Verde County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2022, 2:21 AM CDT (07:21 UTC)
- Expired
- Jun 4, 2022, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.00 in
- Wind
- 50
Counties Edwards County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 81 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2573 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
768
WWUS84 KEWX 040721
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
221 AM CDT Sat Jun 4 2022
TXZ183-184-202-040800-
Kinney TX-Val Verde TX-Edwards TX-
221 AM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of northwestern Kinney,
Edwards and east central Val Verde Counties through 300 AM CDT...
At 220 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Loma Alta, moving southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocksprings, Comstock, Loma Alta, Carta Valley, Long Point, Devils
Shores, Pafford Crossing, Kickapoo Cavern State Park, 277 South Boat
Ramp, 277 North Campground, Rough Canyon Recreation Area, Vinegarone,
Devils River State Nat Area Del Norte, Devils River State Nat Area
Big Satan, Spur 406 Campground and Devil's Sinkhole State Natural
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10040 3029 10010 2963 10012 2946 10089
2981 10139
TIME...MOT...LOC 0720Z 307DEG 34KT 2987 10088
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
QUIGLEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 4, 12:54 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 4, 12:54 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1254 AM CDT Sat Jun 4 2022 ...New AVIATION... .UPDATE... Issued at 635 PM CDT Fri Jun 3 2022 The frontal zones is now stationary and evident in the wind, surface theta-e, and visible cu field to be stretching from the Southern Edwards Plateau southeast to just south of San Antonio and north of Victoria. An earlier isolated storm that fired along the boundary in northeast Uvalde County has collapsed and mostly dissipated. Attention turns to the Coastal Plains, where the sea-breeze and convective outflow boundaries are driving more robust convection, and could interact with the stationary front. We have highlighted this with some low PoPs in the forecast grids for the southeast zones through the remainder of the evening hours, and can't rule out isolated strong storms. Overnight, we will watch upstream convection to the northwest possibly impacting the Southern Edwards Plateau and Hill Country. It's unclear if this will sustain itself into the I-35 corridor Saturday morning, with differing solutions among the CAMs. && .SHORT TERM... (Tonight through Saturday night) Issued at 216 PM CDT Fri Jun 3 2022 Morning storm complex outflow redefined the frontal zone to be roughly near Highway 90 this afternoon with mild temperatures mainly in the 80s north of the front. Temps south of the front are in the mid 90s and rising so an isolated strong storm or two with gusty winds may form over mainly our southern counties in the next few hours. Minimal activity is expected for this evening over most of the area, but late tonight, there is a consistent signal for some storms upscaling into a small complex and getting into the Hill Country after midnight. 12Z Convective allowing models show a general agreement in location and size and affecting mainly West Central TX, so this shouldn't warrant much more than a 20-30 percent along our northern CWA border for now. The late night timing of the convection will probably preclude the storms being severe as they move into our area. Outflow winds, lower dewpoints and L/V winds at daybreak should lead to a lower min temp trend for all locations except maybe our southwestern 2 to 4 counties. Model solutions for Saturday/Saturday night are split on whether to usher in the next heat wave or to prolong the unstable NW flow pattern for one more night. Temp trends will be up from the relative cool numbers of today, but there is a nice looking shortwave moving east across Srn CA right now. While this is good for some hopeful prolonging of rain chances, would prefer to stick to the script of trying not to overforecast rain chances in drought and active La Nina. && .LONG TERM... (Sunday through Thursday) Issued at 216 PM CDT Fri Jun 3 2022 As referenced in the short term discussion above some of the models do show yet another complex of showers and thunderstorms approaching South Central Texas late Saturday night into Sunday morning. By Sunday morning all four core synoptic models are dry. There are hints of additional popcorn convection in the models for Sunday night into Monday morning, but for Monday and beyond it is completely dry for South Central Texas. For Sunday the upper level ridge will remain centered over Western Mexico generally keeping South Central Texas in a northwest flow aloft, allowing for that small possibility of decaying thunderstorm complexes. By Monday morning the ridge begins to shift to the northeast and will be centered across the Big Bend and Rio Grande by the day on Tuesday. This will produce the hottest days of the forecast period on those two days. Forecast highs for both days are either breaking the record high temperature or within a single degree of breaking the record at all four of our climate sites. Looking at the 12z model runs the NAEFS and ECMWF continue to run 2-3+ standard deviations above the climatological mean or 90th- 99th percentile for 850mb temperatures for Monday and Tuesday. The warmest temperatures will be along the Rio Grande and across the Winter Garden Region where 105 to 108 degree heat is possible. The I-35 corridor will still be warm with highs ranging from 100-104. There may be some "relief" (read that as a degree or two "cooler" in afternoon high temps) for the end of the work week, but the story of the long term can simply be summarized as hot and dry with high pressure holding on through Friday. && .AVIATION... (06Z TAFS) Issued at 1243 AM CDT Sat Jun 4 2022 A line of convection over the lower Trans Pecos region continues to move southeastward into the southern Edwards Plateau early this morning. We will continue to monitor this line of storms, but most of the hi-res model guidance suggests a weakening trend over the next several hours. Otherwise, some low cloud development may yield some temporary MVFR cigs at AUS between 12-14Z this morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 96 73 100 73 / 20 10 0 0 Austin Bergstrom Intl Airport 96 71 100 73 / 20 10 0 0 New Braunfels Muni Airport 98 71 101 73 / 20 0 0 0 Burnet Muni Airport 96 71 99 73 / 20 10 0 0 Del Rio Intl Airport 101 76 106 78 / 0 0 0 0 Georgetown Muni Airport 96 71 100 73 / 20 10 0 0 Hondo Muni Airport 99 71 103 73 / 10 0 0 0 San Marcos Muni Airport 98 71 101 73 / 20 0 0 0 La Grange - Fayette Regional 98 74 100 76 / 20 10 0 0 San Antonio Intl Airport 97 72 101 73 / 10 0 0 0 Stinson Muni Airport 100 73 104 75 / 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...Quigley Aviation...Platt
Hazardous weather outlook, Jun 3, 2:49 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 249 PM CDT Fri Jun 3 2022 TXZ171>173-183>194-202>209-217>225-228-042000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 249 PM CDT Fri Jun 3 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. There is a low chance of an isolated strong to possibly marginally severe storm this afternoon and evening. The primary threat would be gusty winds and hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The heat will slowly build into the region this weekend, with near-record heat possible Monday and Tuesday, along with elevated heat indices in the 105-108 range possible. Air temperatures will range from 99-109 across South-Central Texas, so it will be a good idea to practice heat safety for this upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 4, 1:04 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
104 AM CDT Sat Jun 4 2022
TXZ183-040645-
Val Verde TX-
104 AM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of northern Val Verde
County through 145 AM CDT...
At 102 AM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Juno, moving southeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Juno, Langtry, Pumpville, Pandale, Bakers Crossing and Devils River
State Nat Area Del Norte, and State Highway 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3028 10176 3029 10071 3001 10070 2977 10174
2978 10176
TIME...MOT...LOC 0602Z 323DEG 35KT 3037 10124
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Jun 4, 1:46 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
146 AM CDT Sat Jun 4 2022
TXZ183-184-040730-
Val Verde TX-Edwards TX-
146 AM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of northwestern Edwards
and northern Val Verde Counties through 230 AM CDT...
At 145 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Juno, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Juno, Pandale, Bakers Crossing, Devils River State Nat Area Del
Norte, Texas State Highway 163 and US-277 Near The Sutton-Edwards
County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3014 10173 3029 10131 3029 10040 3006 10046
2978 10149
TIME...MOT...LOC 0645Z 309DEG 30KT 3017 10096
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
QUIGLEYSpecial weather statement, Jun 4, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
221 AM CDT Sat Jun 4 2022
TXZ183-184-202-040800-
Kinney TX-Val Verde TX-Edwards TX-
221 AM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of northwestern Kinney,
Edwards and east central Val Verde Counties through 300 AM CDT...
At 220 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Loma Alta, moving southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocksprings, Comstock, Loma Alta, Carta Valley, Long Point, Devils
Shores, Pafford Crossing, Kickapoo Cavern State Park, 277 South Boat
Ramp, 277 North Campground, Rough Canyon Recreation Area, Vinegarone,
Devils River State Nat Area Del Norte, Devils River State Nat Area
Big Satan, Spur 406 Campground and Devil's Sinkhole State Natural
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10040 3029 10010 2963 10012 2946 10089
2981 10139
TIME...MOT...LOC 0720Z 307DEG 34KT 2987 10088
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
QUIGLEYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:04 AM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Jun 4, 1:46 AM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Jun 4, 3:08 AM CDT | Special Weather Statement | EWX | Kinney | 52 min |
| Jun 4, 5:01 AM CDT | Special Weather Statement | EWX | Llano | 44 min |
| Jun 4, 5:23 AM CDT | Special Weather Statement | EWX | Burnet | 52 min |
| Jun 4, 6:04 AM CDT | Special Weather Statement | EWX | Williamson | 41 min |
| Jun 4, 6:39 AM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
| Jun 4, 6:49 AM CDT | Special Weather Statement | EWX | Travis | 41 min |
| Jun 4, 7:22 AM CDT | Special Weather Statement | EWX | Bastrop, Travis | 38 min |
Nearby
Special Weather Statements in Texas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.